MAUDE Adverse Event Report: COOK INC TURBO-JECT SINGLE LUMEN PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER SET; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT SINGLE LUMEN PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER SET; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
The customer reported that, while the patient was at home, it was discovered that their previously inserted turbo-ject single lumen peripherally inserted central venous catheter line was leaking from the purple hub.The hub itself did not appear to be cracked.The patient was brought to the emergency room on (b)(6) 2018, and the line was ultimately exchanged on (b)(6) 2018.The device was originally inserted into the patient's arm on (b)(6) 2017 to deliver intravenous (iv) antiviral medication following a recent transplant procedure.Additional information has been requested, but has not yet been provided.The device is reportedly unavailable for return and evaluation.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is previously submitted, unknown, or unavailable investigation ¿ evaluation.A review of the complaint history, device history record, quality control data, photographic inspection, and specifications of the device was conducted during the investigation.Clinical assessment: the device was being used for intravenous medication.The device was placed 18dec2017 and the leak was noted 01jan2018.The device will not be returned for evaluation.However, photos from the customer show the lumen near the hub is ruptured but not separated.At this time, clinical assessment cannot eliminate any possible causes for the severed tubing such as product handling, patient behavior, patient environment, catheter maintenance/care, device failure, or manufacturing related causes.The complaint device was not returned; therefore, no physical examinations could be performed.However, the customer did supply photographs of the complaint device.This complaint confirmed by customer testimony and returned photographs.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.This failure mode has been escalated per internal processes.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.Blank fields on this form indicate the information is previously submitted, unknown, or unavailable investigation ¿ evaluation.A review of the complaint history, device history record, quality control data, photographic inspection, and specifications of the device was conducted during the investigation.Clinical assessment: the device was being used for intravenous medication.The device was placed 18dec2017 and the leak was noted 01jan2018.The device will not be returned for evaluation.However, photos from the customer show the lumen near the hub is ruptured but not separated.At this time, clinical assessment cannot eliminate any possible causes for the severed tubing such as product handling, patient behavior, patient environment, catheter maintenance/care, device failure, or manufacturing related causes.The complaint device was not returned; therefore, no physical examinations could be performed.However, the customer did supply photographs of the complaint device.This complaint confirmed by customer testimony and returned photographs.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.A review of the device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.This failure mode has been escalated per internal processes.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
TURBO-JECT SINGLE LUMEN PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER SET
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7217365
Report Number1820334-2018-00106
Device Sequence Number11019881
Product Code LJS
UDI-Device Identifier00827002558830
UDI-Public(01)00827002558830(17)190816(10)8147146
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue NumberUPICS-3.0-CT-NT-1110
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/02/2018
Supplement Date Received by Manufacturer04/12/2018
Initial Report FDA Received Date01/24/2018
Supplement Report FDA Received Date05/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age19 MO